My 12 year old son was switched to Vyanse. He's been on it for about 6 months. His dose was upped to 40mg. This seemed to work for a while. He got sick with flu and misse about 8 days of school. During this time he had to take antibiotics. I stopped the Vyanse abruptly so he didn't have to take it at the same time as antibiotics. By the end of the week, when his flu was better, antibiotics finished, I gave him his 40mg dose. His mood had changed by end of week also. He came to me telling me how he felt bad about different things(cursing, being disrespectful in the past, etc) so I made nothing of it. Then he started asking if God forgives and started researching the internet about sin, etc. He confessed a few things to me and we dealt with it. he continued to feel bad, and told me things like "How do you keep from thinking bad thoughts" "I try to stop but I'm afraid" or "I know I would never do it, but I'm thinking about bad things" I'm thinking-;where the hell is this coming from?" I know my son. This is the kid who is usually silly, rambunctious likes to laugh and play. I have also noticed that he has been twisting his hair. This started before, but I just thought it was a habit, but maybe its something caused by too much meds.? anyone have experience like this? I am thinking of going back to the Concerta. I'd rather deal with hyper afternoons than anxiety filled child.
It is certainly something worth talking to your doctor about. It is also very possible that you bumped him up too fast after taking him off V. He does sound like he is reacting to too high a dose. Speaking of doses, here is an interesting article on V. Also note that the doc makes a point of how important a high protein breakfast is. The link is here - http://www.corepsych.com/2007/11/vyvanse-for-addadhd-the-water-titration-recipe/
But what ever you do make sure that your doctor knows about it and that you start out on the lowest possible dose and work upwards.
Hope this helps.
Thanks for the link. I've subscribed to the website -very interesting article> I will monitor the protein breakfast connection, as well as already lowering the dose. I just think that 40mg in general is too much for him. he was on 20mg up until Mid Oct of 2012.I think I will see how he does at 30mg(dividing a 20mg in half along w a 20mg pill). I will see if there is any slow improvement over the next week or so> if its still having negative effect I guess I will go back to Concerta. He is at that age where his own hormones are changing so things can affect him differently than before I think. Please, if anyone else has had experiences with Vyvanse would appreciate any input. This has been a long process with meds. Thanks again Sandman2.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.